MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOSTAR DIALYSIS CATHETER

BARD ACCESS SYSTEMS HEMOSTAR DIALYSIS CATHETER
Model Number 5883730
Medical Device Problem Codes Kinked (1339); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that a dialysis catheter had allegedly kinked and would not allow flow.There were no other complications.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: dhr was reviewed and no deviations/issues were identified associated with this problem in regards to product materials or during packaging, manufacturing or qc inspection processes.All necessary inspections were performed throughout all the manufacturing, packaging and inspection activities and for raw material utilized in the manufacture of this lot, in regards the problem described.The lot met all release criteria.Labeling review: a review of the product instructions for use (ifu) procedural instructions, indications, warnings, precautions, cautions, possible complications and contraindications showed that the product labeling is adequate.Investigation summary: the device returned was one d/l hemostar xk vas-cath 23cm catheter with surecuff complete.Examination and functional testing of the sample were performed and a permanently deformed section was found on each of the extension legs which is consistent with deformation due to clamping, therefore the investigation is confirmed for (b)(6) - catheter kink.The definitive root cause could not be determined based upon available information.It is unknown if procedural issues contributed to the reported event.
 
Event or Problem Description

Brand Name
HEMOSTAR DIALYSIS CATHETER
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7589880
Report Number3006260740-2018-01328
Device Sequence Number19369106
Product Code MSD
UDI-Device Identifier00801741013607
UDI-Public(01)00801741013607
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5883730
Device Catalogue Number5883730
Device Lot NumberREBV1228
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2018
Initial Date Received by Manufacturer 05/15/2018
Supplement Date Received by Manufacturer10/05/2018
Initial Report FDA Received Date06/11/2018
Supplement Report FDA Received Date10/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight107